Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 12, 2007, 2:48 PM EDT for Dutchess County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 2:48 PM EDT (18:48 UTC)
- Expired
- Jun 12, 2007, 3:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:01 PM EDT | TSTM WND DMG | Wappingers Falls, NY | TREES AND WIRES DOWN WITH 600 CUSTOMERS WITHOUT POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 121848 SVRALY NYC027-121945- /O.NEW.KALY.SV.W.0053.070612T1848Z-070612T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 248 PM EDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...BEACON... * UNTIL 345 PM EDT * AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT VALLEY...OR ABOUT 6 MILES EAST OF POUGHKEEPSIE...AND MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED OAKS MILL AND POUGHKEEPSIE BY 255 PM EDT... MYERS CORNER AND HOPEWELL JUNCTION BY 305 PM EDT... WAPPINGERS FALLS BY 310 PM EDT... FISHKILL BY 320 PM EDT... BEACON BY 325 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4172 7366 4181 7386 4150 7412 4146 7383 $$ SND/BJF
1 follow-up statement
000 WWUS51 KALY 121938 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT TUE JUN 12 2007 NYC027-121948- /O.EXP.KALY.SV.W.0053.000000T0000Z-070612T1945Z/ DUTCHESS NY- 338 PM EDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DUTCHESS COUNTY EXPIRES AT 345 PM EDT... LAT...LON 4172 7366 4181 7386 4150 7412 4146 7383 $$ SND/BJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:01 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 12, 2:01 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 201 PM EDT TUE JUN 12 2007 .SYNOPSIS... AN OCEAN CYCLONE LOCATED WELL OFF THE NEW ENGLAND COAST WILL REMAIN NEARLY STATIONARY THROUGH TUESDAY. SEVERAL WEAK DISTURBANCES WILL ROTATE AROUND THIS STORM...BRINGING PERIODS OF CLOUDS...ALONG WITH SCATTERED...MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO THE REGION. THE OCEAN LOW WILL MIGRATE FAR ENOUGH SOUTH BY MID WEEK...ALLOWING PLEASANT AND DRY WEATHER TO RETURN TO UPSTATE NEW YORK AND WESTERN NEW ENGLAND INTO THE WEEKEND. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE SOUTHWESTERN PORTION OF THE FORECAST AREA /4 COUNTIES/. STEEPENING LOW AND MID LEVEL LAPSE RATES COUPLED WITH SBCAPES OF AROUND 1000 J/KG AND SHORT WAVE PIVOTING AROUND THE CUTOFF LOW WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. OTHER GARDEN VARIETY STORMS WILL CONTINUE OVER THE REST OF THE FCST AREA. NEW ZFP SENT WITH HEADLINES. && .SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/... THROUGH LATE THIS EVENING AND OVERNIGHT...THE FORCING AND MOISTURE WILL SHIFT SOUTH OF THE REGION...AND SOME PARTIAL CLEARING CAN TAKE PLACE. THE UPPER LOW MAY SPIN IN PLACE FOR A WHILE...PROVIDING ONSHORE FLOW FOR EASTERN AND CENTRAL NEW ENGLAND. ALTHOUGH...SOURCES OF GUIDANCE TEND TO DRY OUT OUR REGION THROUGH THURSDAY...THERE SHOULD BE SOME CLOUD COVER AROUND. WITH PERIODS OF CLOUDS AND ONSHORE WIND COMPONENT...HIGHS GENERALLY IN THE 70S WEDNESDAY AND THURSDAY. ANY RAIN WILL HOLD WELL EAST OF OUR AREA...AS THE UPPER LOW FINALLY BEGINS ITS TRACK AWAY FROM OUR REGION WEDNESDAY AND THURSDAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... UPPER RIDGING GRADUALLY BUILDS INTO OUR AREA BY THE END OF THE WEEK AND THE WEEKEND. TEMPERATURES SHOULD BE ABOVE NORMAL THROUGH THE PERIOD...WITH JUST A RELATIVELY WEAK NORTHERN STREAM UPPER SYSTEM TRACKING NORTH OF THE REGION SATURDAY NIGHT AND SUNDAY. AT THIS TIME...IT LOOKS LIKE THE BEST FORCING WILL GO NORTH. OTHER THAN JUST SMALL CHANCES SATURDAY NIGHT AND SUNDAY...DRY FORECAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THUNDERSTORMS ARE EXPECTED TO IMPACT THE HUDSON VALLEY THROUGH EARLY THIS EVENING. KALB AND KPOU ARE EXPECTED TO EXPERIENCE OCCASIONAL IFR CONDITIONS THROUGH LATE AFTERNOON WITH VSBYS OCCASIONALLY 1SM OR LESS AND CIGS BELOW OVC015CB. SOME WIND GUSTS ALSO POSSIBLE MAINLY FROM EAST-NORTHEAST UP TO 30-35 KTS. KGFL MAY GET BY WITH JUST MVFR CONDITIONS IN OCCASIONAL THUNDERSTORMS LATE THIS AFTERNOON. DURING PERIODS WHICH ARE FREE FROM THUNDERSTORM ACTIVITY EXPECT VFR CONDITIONS WITH P6SM BKN080. FOR TONIGHT...AFTER SHOWERS/TSTMS DISSIPATE AROUND 02Z-04Z/WED...EXPECT ADDITIONAL PATCHY MVFR/IFR VSBYS TO DEVELOP AFTER 06Z/WED...ONCE AGAIN MAINLY IN AREAS WHICH RECEIVE AFTERNOON/EVENING RAINFALL. WINDS SHOULD BECOME LIGHT/VARIABLE ONCE AGAIN LATER TONIGHT...AFTER 03Z/WED. OUTLOOK... .WED THROUGH SAT...VFR CONDITIONS EXPECTED. .SUN...VFR...EXCEPT MVFR PSBL WITH SCT SHRA. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. EXPECT RELATIVE HUMIDITY LEVELS TO DROP INTO THE 45 TO 55 PERCENT RANGE WITHIN THE VALLEYS...AND 55 TO 65 PERCENT ACROSS THE HIGHER TERRAIN THIS AFTERNOON. HUMIDITY LEVELS SHOULD RECOVER INTO THE 90 TO 100 PERCENT RANGE TONIGHT...AND DROP INTO THE 40 TO 50 PERCENT RANGE WEDNESDAY AFTERNOON. WINDS WILL BECOME NORTH TO NORTHEAST...AT 7 TO 11 MPH THIS AFTERNOON...BEFORE BECOMING LIGHT AND VARIABLE TONIGHT. HOWEVER...WIND GUSTS UP TO 30-35 MPH ARE POSSIBLE IN AND NEAR ANY THUNDERSTORMS. WINDS WILL THEN BECOME NORTHEAST TO EAST ON WEDNESDAY...AT 8 TO 12 MPH. && .HYDROLOGY... NO HYDRO PROBLEMS ANTICIPATED THIS WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AND EVENING. BASIN AVERAGE RAINFALL WILL BE A QUARTER INCH OR LESS...BUT LOCALIZED AMOUNTS IN THUNDERSTORMS COULD BE A HALF INCH OR MORE. RIVERS LEVELS WILL REMAIN RELATIVELY STEADY OR SLOWLY RECEDE...REMAINING NEAR NORMAL LEVELS FOR THE NEXT SEVERAL DAYS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 12, 1:09 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 109 PM EDT TUE JUN 12 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-082>084-VTZ013>015- 131100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 109 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...GREATER CAPITAL DISTRICT AND NORTHERN CATSKILLS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK TROUGH OF LOW PRESSURE OVER THE REGION AND MOVE FROM NORTH NORTHEAST TO SOUTH SOUTHWEST AT 25 TO 35 MPH. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. NYZ058>061-063>066-131100- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 109 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEAST CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH NUMBER 386 UNTIL 8 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR GREENE...COLUMBIA...ULSTER AND DUTCHESS COUNTIES.
In the hours before
Special weather statement, Jun 12, 1:26 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 126 PM EDT TUE JUN 12 2007 NYZ060-061-121800- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 126 PM EDT TUE JUN 12 2007 ...A STRONG THUNDERSTORM IN COLUMBIA COUNTY... AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PHILMONT...OR ABOUT 6 MILES EAST OF HUDSON...AND MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... LIVINGSTON BY 150 PM EDT ANCRAM AND 6 MILES EAST OF CLERMONT BY 200 PM EDT
Special weather statement, Jun 12, 1:28 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 128 PM EDT TUE JUN 12 2007 NYZ053-054-084-VTZ013-121800- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT- SOUTHERN WASHINGTON NY- 128 PM EDT TUE JUN 12 2007 ...A STRONG THUNDERSTORM IN BENNINGTON...RENSSELAER AND WASHINGTON COUNTIES... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SHAFTSBURY...OR ABOUT 6 MILES SOUTHWEST OF ARLINGTON...AND MOVING SOUTHWEST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... HOOSICK FALLS BY 150 PM EDT GRAFTON BY 210 PM EDT
Special weather statement, Jun 12, 1:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 138 PM EDT TUE JUN 12 2007 NYZ065-121815- WESTERN DUTCHESS NY- 138 PM EDT TUE JUN 12 2007 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED OAKS MILL...OR ABOUT 7 MILES EAST OF POUGHKEEPSIE...AND MOVING SOUTHWEST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... RED OAKS MILL BY 145 PM EDT HOPEWELL JUNCTION BY 150 PM EDT MYERS CORNER AND WAPPINGERS FALLS BY 155 PM EDT FISHKILL BY 205 PM EDT BEACON BY 215 PM EDT
Special weather statement, Jun 12, 1:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT TUE JUN 12 2007 NYZ053-054-121815- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY- 152 PM EDT TUE JUN 12 2007 ...A STRONG THUNDERSTORM IN RENSSELAER COUNTY... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HOOSICK FALLS...AND MOVING SOUTHWEST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... GRAFTON BY 210 PM EDT 7 MILES EAST OF CENTER BRUNSWICK AND 7 MILES NORTHWEST OF BERLIN BY 215 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:08 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 48 min |
| Jun 12, 2:16 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 12, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 60 min |
| Jun 12, 4:49 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.